Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child suffers with fits during high fever, has gone through repeated change of medicines due to side effects, taking keppra. Guidance?

Dear sir, Good Afternoon,I am From India,I would like to consult with you regarding my Child who is having 15.6 kg presently and 4 and half years old.Since 2 years he is sufferring from Fits ,when he has more than 103 deg centigrate high fever ,For that i have taken the treatment in chennai local hospital,Dr,Advised me to take syrub (Valparin 200 ),So for he does not cure the same,But couple of month back he had an fits again when he had more than 103 deg,cent., fever. He also addmitted in the hospital couple of days ,But the same dr said EEG is looking Good ,But He said may have problem with Brain scan,He saw the same ,and changed the medicine instead of earlier given one ,Changed to TRIPTOL ,after few weeks we come to know some of side effects,such like fever and so....Again I have come back to doctor,He advised me to change the other medicine,Which is now since Dec 2012 28 his taking Day 300mg (Medici an called KEPPRA SYRAUP),Now Yesterday He had a similar Fever and so tired and some other irritation,But again i have visited the Doctor ,But they are saing now,It is Viral fever ,Keppra would not give you more Side effect ,and also it is international std one ,You do not worry ,Child will be all right,Kindly consider this all and try to advise me what to do for further to my child 1. Shall i continue with the same doctor and also same medicinal. What is your opinion regarding this occurring to my child while on heavy fever.or shall I reduce the dosage. I am requesting you to guide me to how to proceed this for further to cure my child problem, Please advise me .Hope you do the same Please send your opinion to my mail Id :pondak01 @ WWW.WWWW.WW Thanking you sir Best Regards Thiyagarajan
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Feb 2013
Hi Thiyagarajan,
Thank you for your query,
Your child is having Atypical Febrile Convulsions as per his history and medication. So whenever the child gets fever you should give paracetamol of meftal in prescribed dose every 8th or 6 th hourly depending on the drug or some times both drugs to control fever, tepid sponging with luke warm water, and continue the anticonvulsant medicine according to your doctor advise.
Most of the children with typical febrile seizures after 5 years, they will be free of fits even though they have fever.
Discuss with your doctor regarding the neccessity for referral with a child neurologist and follow accordingly.
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor